Use of High Dosage Multivitamin to "delay" onset of treatment
Dec 18, 2007
The Johns Hopkins guide to living with HIV infection states to be careful not to use high doses of multivitamins without checking with one's doctor.
What are the risks? I am not on medication yet and have read DR. Kaiser's assertions that the use of his high dosage K-Pax daily multivitamins can somehow delay the need to begin treatment.
Is there somehting to his claims and/or pills or is he overstating his case and selling snake oil?
Response from Dr. Wohl
I think the major concern is when these vitamins are taken during HIV therapy due to potential interactions. If you are not on HIV meds, I see no harm.
As far as whether vitamins will keep HIV at bay, I am dubious. I was around before we had kick ass HIV drugs and I had many patients take mega vitamins and other alt therapies. I wish they were still here to see how far we have come.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Kind Of Doctor Treats Shingles?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- What If Had Sex After Taking The Pills For Chlamydia?
- What Happens When Bacterial Vaginosis Goes Untreated?
- What Can Happen If Genital Herpes Is Left Untreated?
- Vaginitis And Yeast Infection
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.